Mayo Clinic Connect
I'm suffered for 7 days with what I thought was a bad case of the stomach flu until I went to my family doctor and they requested a stool sample and found from that that I had c-diff I believe this is the sickest I've ever been in my entire life
@bluebananna. How did they treat you & how are you doing now ? When I presented with my horrible diarrhea I thought I might have Cdiff because I had taken a round of antibiotics for a sinus infection. I don’t take antibiotics unless absolutely necessary. I had taken clindamycin before so I wasn’t to worried. Then I got this horrible Cdiff. I’m like you, I’ve never been so sick. Mine happened on the weekend so I waited until Monday morning to call my dr. They sent me to the ER because I needed fluids. I was started on Flagyl initially. I got better but as soon as 3 days off I was sick again. This happened 3 times & my GII changed me to vancomycin. I had 2 weeks of it. I’ve been off now for 7 days & I’m definitely better, but not ok. I have a loose stool in the morning & maybe one more later, but I always feel like I need to go. Almost everything I eat hurts my stomach except very soft things like cream potatoes, eggs etc. I’m lactose intolerant so I have to be careful with yogurts & things like that. I stay afraid all the time that it’s coming bsck. My GI dr said my next step if it does is a FMT. I’m terrified. This stuff is a nightmare. I hope you can overcome yours. Some do with just one treatment. Just stay on top of it because most have reoccurrence.
Sorry to hear about your bouts with CDiff. What has been key to me is following a limited carb, low sugar, low fermentation diet. That finally got me on a healing path.
Jump to this post
Thank you for your advice .I was actually having symptoms for 7 days before being diagnosed and in those seven days I was having diarrhea 15 to 20 times a day then I did a stool sample and when I tested positive for c-diff they put me on vancomycin. I am now on my 6th day of antibiotic and this is the first day I started feeling better and so far today I've only had one loose stool , I've been finding all I can eat is broth crackers and bananas. I am anxious to get off the antibiotic which was prescribed to me for 14 days because I just feel very weak and noticed my ice feel dry and itchy and my skin and also noticed my tongue is starting to get bumps on it which I'm sure is because I have no good bacteria in my gut and I know I should start on some probiotics but from what I read I should wait till I've have finished the antibiotic first
Mine started out with seven days of serious diarrhea about 15 to 20 times a day first my doctor put me on an anti-diarrhea tablet which was the worst thing to do because I think they thought I had a stomach flu and then I did a stool sample but was told I wouldn't get results till the following Monday and the next day I woke up in so much pain I couldn't take it anymore so I went to the emergency room and waited for the results of my stool sample and that's when they found I was positive for c-diff then they put me on Vancomycin , this is my 6th day of being on it and I'm finally starting to feel a little bit better so far today I've only had one loose stool, I have had to be very careful with what I eat so far my stomach can only handle broth crackers and bananas. Has any doctor mention to you anything about taking probiotics I am anxious to start them but I was reading that it's not a good idea to mix anything with the antibiotics so I thought I would wait but my skin is very dry and my eyes feel dry and itchy and my tongue is starting to get bumps on it which I'm sure is because I have no good bacteria in my gut. I'm sorry to hear what you've had to go through and I am crossing my fingers I don't get a second bout of it
Broth and bananas are fine. Watch out for those crackers if they are wheat. All the stuff they tell you to eat for diarrhea is actually not that good for you: apple sauce, toast, rice, yogurt, etc. I kept relapsing due to following that type of advice from well meaning people, including my doctor. Even yogurt may be the wrong food when you have diarrhea, particularly commercial yogurt with added sugar, flavorings, etc. Look up a low FODMAP diet. It may help you to follow one for a short while to give your gut a chance to bounce back. Remember that your healthy intestinal balance has been upset first by the infection and then the antibiotic.
I had c diff three times I had it, got over it, then got it again and then one more time. The first time I was put in the hospital as I was having breathing problems too so they were thinking pneumonia. So after the third round of being on antibiotics I finally got rid of it. A lot of washing my hands, washing bedding in bleach, wearing rubber gloves when using the bathroom and staying away from people while I was contagious. Have not had it since and I would say this was 3 or 4 years ago. They put me on two antibiotics each time. Everyone always has the bacterial c diff in their gut…… its one of the bad bacterial that balances things out. I just looked that up just to see if I was remember right. Good look to those that have it and take care of yourself……… washing hands, disinfecting so that you don't get the bug again…….. Chlorox is the only thing that kills it as it can be contagious on surfaces for a few days…. I just got the chlorox wipes and kept cleaning……
Liked by ngarriso
@bluebanana My heart goes out to you. I know exactly what you are going through. I had my first bout of C-diff in April after taking Clindamycin. The first week, I thought I had the flu. I had never even heard of C-diff. I took Flagyl for 10 days. That didn't work and a week later I took Vancomycin for 10 days. That didn't work and then I did the pulse and taper Vancomycin for 5 weeks. I was good for 3 weeks and then C-diff came back for a 4th time. I then took Dificid (fidaxamycin). I took that for 10 days and finished it on October 26th. I have not had a relapse and it will be 2 months next week. My gastroenterologist had me start taking the probiotic Florastor while I was on Vancomycin. I really think that also helps. It's the one probiotic that isn't affected by the acid in our stomach so it goes to work in your colon. The walls of our colon are where the C-diff spores thrive. I, like you, have never been so sick. And I think since I had it for so long with my first bout, it made it even harder to kill all the spores. I don't know what type of insurance you have. I know mine would not approve Dificid until I had taken Vancomycin. It's a costly drug. If you do relapse, I would definitely ask your doctor about prescribing it. I have another friend who was given this med after her second bout with C-diff. She's never relapsed since taking it and that was over 2 years ago. It's important to use bleach on everything in your bathroom. I even used Clorox wipes on the light switches, toilet handles, spray cans,,,, you name it. You need to be really cautious. And just using hand sanitizer does NOT work on Cdiff.
@bluebanana I’m still so nervous & that’s not good. I was told to eat plenty of yogurt but I had to search for lactose free. I’m doing that now, but I’m still not feeling like I should. My Dr told me to eat soft things like potatoes & white toadt & rice ( white ), eggs & soups. Then I hear bad things about that. I’m so confused.
Yes watch out for rice and potatoes when you have diarrea. I could not tolerate yogurt or lactose either. Doctors typically don’t know about nutrition. No complex carbs, no grains, no lactose and low sugar until your gut heals. Gluten free for a while is best. All the typical stuff they tell you to eat is not good for you, no applesauce, wheat toast, etc. I have discussed this topic elsewhere, but I suffered from diarrhea for three months , despite antibiotics until I changed my diet. Slowly recovering and gaining some of the 20 lbs I lost. Worth looking into it. Sadly, I never do anything a doctor tells me anymore until I do my own research. A well meaning doctor put me in dire straights by prescribing Clindymycin for a routine UTI, and I kept relapsing afterward because my well meaning GI doctor gave me the same crappy advice about eating normal or eating the foods you mentioned after each new round of antibiotics.
@guthealth Were you actually diagnosed with C-diff?
luky06 reply eat probiotic and strengthening your immunity
Luky06.get only one Numbers from immodium relieves symptoms of diarrhea bloating gaz (only one çaplar.
I was ultimately not diagnosed with CDiff because two separate stool tests came back negative. My eventual diagnosis was SIBO. CDiff was initially suspected because I started having diarrhea shortly after finishing a course of Clindymycin.
@guthealth Clindamycin was the RX that started the dreadful C.diff with me. I was given it for a sinus infection. Another friend was given the drug by her dentist and she also ended up with C.diff.
What foods do you eat with low fermentation diet? I am on second bout of C-Diff, hospitalized 4 days over Thanksgiving, (vancomycin), yesterday found out it is back..,so my husband and I will spend Christmas alone so No one else is exposed. Very frustrating, especially since I am going to Thailand for 2 weeks after New Year’s…I have disinfected all areas in house…any tips would be greatly appreciated.
version 126.96.36.199.9.5Page loaded in 1.548 seconds